Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 15, 2019, 2:03 AM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Dec 15, 2019, 9:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2019, 2:03 AM CST (08:03 UTC)
- In effect from
- Dec 15, 2019, 9:00 AM CST
- Expired
- Dec 15, 2019, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3191 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS74 KMAF 150803 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 203 AM CST Sun Dec 15 2019 NMZ027-TXZ270-271-152100- /O.UPG.KMAF.HW.A.0037.191215T1500Z-191216T0300Z/ /O.NEW.KMAF.HW.W.0043.191215T1500Z-191216T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 103 AM MST Sun Dec 15 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-152100- /O.UPG.KMAF.HW.A.0037.191215T1500Z-191216T0300Z/ /O.NEW.KMAF.WI.Y.0024.191215T1500Z-191216T0300Z/ Davis Mountains- Including the city of Fort Davis 203 AM CST Sun Dec 15 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Davis Mountains. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ272-273-152100- /O.NEW.KMAF.WI.Y.0024.191215T1500Z-191216T0300Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the city of Van Horn 203 AM CST Sun Dec 15 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
553 WWUS74 KMAF 151822 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1222 PM CST Sun Dec 15 2019 NMZ027-TXZ270-271-160300- /O.CON.KMAF.HW.W.0043.000000T0000Z-191216T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1122 AM MST Sun Dec 15 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From now until to 8 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ278-160300- /O.EXA.KMAF.WI.Y.0024.000000T0000Z-191216T0300Z/ Eddy County Plains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Alpine 1222 PM CST Sun Dec 15 2019 /1122 AM MST Sun Dec 15 2019/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Davis Mountains Foothills. * WHEN...From now until 9 PM CST or 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ272-273-277-160300- /O.CON.KMAF.WI.Y.0024.000000T0000Z-191216T0300Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Davis Mountains- Including the cities of Van Horn and Fort Davis 1222 PM CST Sun Dec 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From now until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
892 WWUS74 KMAF 152002 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 202 PM CST Sun Dec 15 2019 NMZ027-TXZ270-271-160300- /O.CON.KMAF.HW.W.0043.000000T0000Z-191216T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 102 PM MST Sun Dec 15 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From now until to 8 PM MST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-277-278-160300- /O.CON.KMAF.WI.Y.0024.000000T0000Z-191216T0300Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Fort Davis, and Alpine 202 PM CST Sun Dec 15 2019 /102 PM MST Sun Dec 15 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eddy County Plains, Davis Mountains Foothills, Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From now until 9 PM CST or 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 14, 10:24 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 14, 10:24 PM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1024 PM CST Sat Dec 14 2019
.DISCUSSION...
&&
.AVIATION...
VFR with generally light wind overnight. Wind speeds will pick up
by midday Sunday becoming gusty out of the W/S.
&&
PREV DISCUSSION... /issued 246 PM CST Sat Dec 14 2019/
DISCUSSION...
The main weather story over the next couple of days will be strong
winds tomorrow followed by a much cooler start to next week. Zonal
flow aloft which has been responsible for quiet and dry weather will
transition to more of a southwesterly orientation tomorrow as a
500 hpa trof digs across the Four Corners region. This will cause
the 850-700 hpa height gradient to tighten over the region and
promote windy to very windy conditions. The strongest winds will
be across the Guadalupe and Delaware Mtns where a pronounced
mountain wave signature is present on the 12 km NAM co-located
with the core of the 700 hpa speed max. The big question mark is
whether strong winds will materialize across the Davis Mtns. The
latest NAM and GFS show the 700 hpa trof swinging thru late
Sunday night into Monday morning across the Davis Mtns zone which
would not coincide with daytime insolation + mixing, however there
still could be a gust or two above 50 kts at the highest peaks of
the Davis's. We will allow the next shift to make final decisions
on wind products for tomorrow. One thing that is certain will be
unseasonably warm temperatures, and perhaps near record highs
tomorrow afternoon (Record MaxT at MAF is 81F).
After the upper trof axis sweeps across the region early Monday, a
cold front will be dragged southward into the CWA and should move
south of the Pecos River by 18Z. Highs Monday will reach the 50s
in most places and still have a chance to make the 60s and 70s
along the Rio Grande. As cold air continues to advance south into
the region, temperatures will plummet into the mid 20s by Tuesday
morning! Tuesday looks like the chilliest day of the week with
highs only reaching the mid 40s as northwest flow aloft will help
to maintain northerly winds at the sfc. 500 hpa ridging returns by
Wednesday which will help moderate temperatures somewhat ahead of
another upper trof which will move onshore mid-week. The track of
the upper low assoc with this trof differs between the GFS and
ECMWF but both models do show a warming trend into next weekend
with dry conditions persisting.
-Salerno
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 49 79 37 53 / 0 0 0 0
Carlsbad 50 73 41 55 / 0 0 0 0
Dryden 51 84 51 68 / 0 0 0 0
Fort Stockton 55 83 45 57 / 0 0 0 0
Guadalupe Pass 47 66 36 48 / 0 0 0 0
Hobbs 48 71 35 50 / 0 0 0 0
Marfa 41 75 37 56 / 0 0 0 0
Midland Intl Airport 50 79 41 54 / 0 0 0 0
Odessa 51 77 40 54 / 0 0 0 0
Wink 46 81 41 57 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 8 AM MST Sunday through Sunday evening for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from 9 AM CST /8 AM MST/ Sunday through Sunday
evening for Davis Mountains-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains.
&&Hazardous weather outlook, Dec 14, 2:17 PM CST, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 217 PM CST Sat Dec 14 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-152030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 217 PM CST Sat Dec 14 2019 /117 PM MST Sat Dec 14 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Watch is in effect Sunday for the Guadalupe, Delaware, and Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 2:03 AM CST | Wind Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 19 hr |
Nearby
High Wind Warnings in Texas, 2019High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.